Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 74, NWS Birmingham, AL

April 10, 20094 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 7:45 PM CDT for 4 counties in Alabama. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 7:45 PM CDT (00:45 UTC)
Expired
Apr 10, 2009, 8:45 PM CDT
In force
60 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Elmore County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:51 PM CDTTORNADO5 Se Auburn Water Board, ALEF-1 TORNADO. DAMAGE PATH 2.25 MILES AND 100 YARDS WIDE. SEVERAL TREES WERE SNAPPED OFF OR UPROOTED ALONG THE PATH. A MOBILE HOME AND A FEW OTHER STRUCTURES WERE DAMAGED IN BEAUREGARD.
Apr 10, 8:26 PM CDTTORNADO 11 Nnw Liberty City, ALEF-1 TORNADO WITH DAMAGHE CONSISTENT WITH WINDS AROUND 100 MPH. TORNADO PATH LENGTH WAS 25.05 MILES LONG AND 440 YARDS WIDE AT ITS WIDEST POINT. THE TORNADO TOUCHED DOWN NEAR LIBERTY CITY, MOVED PAST NOTASULGA, AND ENDED NEAR MARVYN. THOUSANDS OF TREES WERE SN
Apr 10, 8:46 PM CDTTSTM WND DMG5 Sse Notasulga, ALHOME DESTROYED ON DECEMBER LN NEAR US HIGHWAY 29. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:39 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 110045
TORBMX
ALC051-081-087-123-110145-
/O.NEW.KBMX.TO.W.0074.090411T0045Z-090411T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF TALLASSEE...
  WESTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN...
  SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN MACON COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSKEGEE...NOTASULGA...

* UNTIL 845 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TEN CEDAR
  ESTATES...OR 6 MILES SOUTHWEST OF EQUALITY...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  DEXTER AND SANTUCK BY 750 PM CDT...
  ECLECTIC BY 800 PM CDT...
  MARTIN LAKE AT KOWALIGA BY 805 PM CDT...
  MARTIN DAM AND KENT BY 810 PM CDT...
  LIBERTY CITY BY 825 PM CDT...
  AUBURN UNIVERSITY BY 845 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3247 8532 3247 8533 3242 8533 3241 8543
      3225 8543 3271 8635 3277 8632 3275 8631
      3275 8601 3279 8600 3270 8530
TIME...MOT...LOC 0045Z 279DEG 35KT 3272 8619

$$
5 follow-up statements
000 
WWUS54 KBMX 110053
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT FRI APR 10 2009

ALC051-081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-ELMORE AL-TALLAPOOSA AL-
753 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
TALLAPOOSA...NORTHEASTERN ELMORE...WESTERN LEE AND NORTHERN MACON
COUNTIES...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CENTRAL...OR NEAR
EQUALITY...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  ECLECTIC BY 800 PM CDT...
  MARTIN LAKE AT KOWALIGA BY 805 PM CDT...
  MARTIN DAM BY 810 PM CDT...
  REELTOWN BY 820 PM CDT...
  LIBERTY CITY BY 825 PM CDT...
  ROXANA BY 830 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

&&

LAT...LON 3247 8532 3247 8533 3243 8534 3242 8542
      3240 8543 3225 8543 3265 8624 3275 8615
      3275 8601 3279 8600 3270 8530
TIME...MOT...LOC 0053Z 279DEG 35KT 3271 8610

$$

JD/02
000 
WWUS54 KBMX 110105
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CDT FRI APR 10 2009

ALC051-081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-ELMORE AL-TALLAPOOSA AL-
805 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
TALLAPOOSA...NORTHEASTERN ELMORE...WESTERN LEE AND NORTHERN MACON
COUNTIES...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MARTIN 
DAM...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  REELTOWN BY 820 PM CDT...
  6 MILES NORTH OF LIBERTY CITY BY 825 PM CDT...
  ROXANA BY 830 PM CDT...
  LOACHAPOKA BY 840 PM CDT...
  AUBURN UNIVERSITY...AUBURN...ROBERT G. PITTS AIRPORT AND 6 MILES
  NORTH OF CHEWACLA STATE PARK BY 845 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

&&

LAT...LON 3247 8532 3244 8536 3241 8543 3225 8543
      3253 8600 3272 8600 3278 8592 3270 8530
TIME...MOT...LOC 0106Z 279DEG 35KT 3269 8596

$$

JD/02
000 
WWUS54 KBMX 110119
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT FRI APR 10 2009

ALC051-081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-ELMORE AL-TALLAPOOSA AL-
819 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
TALLAPOOSA...NORTHEASTERN ELMORE...WESTERN LEE AND MACON COUNTIES...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROXANA TO KENT...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NOTASULGA TO 8
MILES NORTH OF TALLASSEE...MOVING EAST AT 40 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  ROXANA...REEVES AIRPORT AND TALLAPOOSA CITY BY 825 PM CDT...
  FRANKLIN AND REELTOWN BY 830 PM CDT...
  WOODLAND AND LIBERTY CITY BY 835 PM CDT...
  UPHAPEE CREEK...TUSKEGEE AND MOTON FIELD MUNICIPAL AIRPORT BY 840
  PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

&&

LAT...LON 3247 8532 3241 8543 3225 8543 3248 8591
      3268 8600 3276 8586 3270 8530
TIME...MOT...LOC 0119Z 279DEG 35KT 3267 8572 3264 8590

$$

JD/02
000 
WWUS54 KBMX 110127
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT FRI APR 10 2009

ALC051-110137-
/O.CAN.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
ELMORE AL-
827 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR NORTHEASTERN ELMORE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3248 8533 3241 8543 3239 8553 3251 8584
      3267 8589 3273 8575 3270 8530
TIME...MOT...LOC 0127Z 282DEG 35KT 3263 8567 3261 8578

$$

ALC081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-TALLAPOOSA AL-
827 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN TALLAPOOSA...WESTERN LEE AND NORTHEASTERN MACON
COUNTIES...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF 
NOTASULGA TO 7 MILES NORTHEAST OF TALLASSEE...MOVING EAST AT 40 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  NOTASULGA AND LOACHAPOKA BY 835 PM CDT...
  AUBURN UNIVERSITY...UPHAPEE CREEK...MOTON FIELD MUNICIPAL AIRPORT
  AND I 85 REST AREA BY 840 PM CDT...
  ROBERT G. PITTS AIRPORT...CHEWACLA STATE PARK...TUSKEGEE NATIONAL
  FOREST AND 7 MILES SOUTHWEST OF OPELIKA BY 845 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

&&

LAT...LON 3248 8533 3241 8543 3239 8553 3251 8584
      3267 8589 3273 8575 3270 8530
TIME...MOT...LOC 0127Z 282DEG 35KT 3263 8567 3261 8578

$$

JD/02
000 
WWUS54 KBMX 110141
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CDT FRI APR 10 2009

ALC123-110151-
/O.CAN.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
TALLAPOOSA AL-
841 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR SOUTHEASTERN TALLAPOOSA COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3248 8533 3241 8543 3239 8553 3247 8572
      3262 8568 3272 8556 3270 8530
TIME...MOT...LOC 0141Z 282DEG 35KT 3260 8552 3258 8563

$$

ALC081-087-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-
841 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
LEE AND NORTHEASTERN MACON COUNTIES...

AT 839 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION.  THESE TORNADO
PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AUBURN
UNIVERSITY TO NOTASULGA...OR ALONG A LINE EXTENDING FROM AUBURN TO
NOTASULGA...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

&&

LAT...LON 3248 8533 3241 8543 3239 8553 3247 8572
      3262 8568 3272 8556 3270 8530
TIME...MOT...LOC 0141Z 282DEG 35KT 3260 8552 3258 8563

$$

JD/02

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 6:49 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 10, 6:49 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT FRI APR 10 2009

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA UNDER
A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID
DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF
CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER NORTH.
WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH OF
I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE HEATING AND
MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT REMAIN ARE PW
VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING AT VALUES JUST
ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS WILL BECOME MORE
INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES FURTHER SOUTH AND
EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS AGAIN RAPID
DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO JUST BELOW 3000
J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3 KM RANGE AND 0 TO 1
KM RANGE. TORNADOES WILL BE A HIGH THREAT...WITH EVEN STRONG
TORNADOES POSSIBLE ACROSS THE NORTHERN CWA. HAIL CONTINUES TO BE THE
BIGGEST THREAT AS LAPSE RATES ALOFT CONTINUE TO INCREASE AND CAPE
VALUES IN THE MAXIMUM HAIL GROWTH ZONE HAVE INCREASED TO NEARLY 500
J/KG...WHICH IS ABOUT THE HIGHEST IVE SEEN IN QUITE SOME TIME. IN
ADDITION...VERY STRONG GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD
OF THE FRONT...POTENTIALLY RESULTING IN SOME TREES GOING DOWN.

DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO
CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z
TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME.

CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS
EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF
STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH
ANOTHER ROUND OF STORMS LATE IN WEEK.

LAWS/STEFKOVICH

&&

.AVIATION...00Z TAF DISCUSSION.

WILL CONTINUE THREAT OF THUNDERSTORMS AT MGM AND TOI UNTIL 05Z.
VISIBLE SATELLITE SHOWS A LARGE BREAK IN THE CLOUD COVER BEHIND
FRONT...BEFORE COLD-AIR ADVECTION...MVFR CIGS MOVE SOUTHEAST BACK
OVER OUR NORTHERN TAF SITES.  I HAVE THESE MVFR CIGS BACK IN THE
TAFS BY 09Z.  THE TREND LOOKS GOOD FOR VFR CONDITIONS AT ALL TAF
SITES BY 18Z.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  67  42  68  56 /  30  10  10  10  70
ANNISTON    52  67  46  69  60 /  30  10  10  10  70
BIRMINGHAM  51  66  46  70  61 /  20  10  10  20  70
TUSCALOOSA  52  69  45  70  63 /  20  10  10  30  70
CALERA      53  67  47  69  60 /  20  10  10  20  70
AUBURN      56  71  48  72  57 /  30  10  10  10  70
MONTGOMERY  56  74  47  74  60 /  20  10  10  20  70
TROY        57  75  49  75  60 /  30  10  10  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT FRI APR 10 2009

ALZ011>015-017>050-111130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT FRI APR 10 2009

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH
ALABAMA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH
CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL
POSSIBLE WITH THESE STORMS.

FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO
REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS
WITH STRONG TORNADOES AND VERY LARGE HAIL.

FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE
WITH VERY LARGE HAIL AND DAMAGING WINDS.

THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE
THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A
LINE FROM SELMA TO ANNISTON BY AROUND 7 PM.

IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS
NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK
A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT
PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY.

75/LINHARES

In the hours before

Local storm report, Apr 10, 6:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             ALEXANDER CITY          32.93N 85.93W
04/10/2009  E0.75 INCH       TALLAPOOSA         AL   LAW ENFORCEMENT

            PENNY SIZE HAIL WAS REPORTED AT ALEXANDER CITY.

&&

LINHARES
Local storm report, Apr 10, 7:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND DMG WINFIELD                33.93N 87.80W
04/10/2009                   MARION             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN WITH GRADIENT WINDS AHEAD OF STORM
            SYSTEM. ESTIMATED WIND SPEED 40-50 MPH.

&&

KSUMRALL
Local storm report, Apr 10, 7:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             BESSEMER                33.38N 86.96W
04/10/2009  E0.75 INCH       JEFFERSON          AL   PUBLIC

            PENNY SIZE HAIL WAS REPORTED IN BESSEMER.

0335 PM     HAIL             BIRMINGHAM              33.53N 86.80W
04/10/2009  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            HAIL AT MORGAN RD AND I-459

0337 PM     NON-TSTM WND DMG 5 N ANNISTON            33.74N 85.81W
04/10/2009                   CALHOUN            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ON POWER LINES ON HIGHWAY 21
            IN ALEXANDRIA.

0345 PM     HAIL             INVERNESS               33.40N 86.72W
04/10/2009  E0.75 INCH       SHELBY             AL   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED NEAR INVERNESS PARKWAY AND
            HIGHWAY 280.

0348 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER HAIL AT LORNA RD AND ROCKY RIDGE RD

0350 PM     HAIL             SAND ROCK               34.24N 85.77W
04/10/2009  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            MULTIPLE REPORTS IN THE SAND ROCK COMMUNITY.

0350 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLBALL HAIL AT VALLEYDALE AND CALDWELL MILL RD

0350 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E0.75 INCH       JEFFERSON          AL   NWS EMPLOYEE

            DIME TO PENNY SIZE HAIL COVERING THE GROUND NEAR THE
            INTERSECTION OF INTERSTATE 65 AND INTERSTATE 459.

0350 PM     HAIL             BIRMINGHAM              33.53N 86.80W
04/10/2009  E1.25 INCH       JEFFERSON          AL   EMERGENCY MNGR

            HAIL IN THE BROOK HIGHLAND...GRAYSTONE AREA

0355 PM     HAIL             INVERNESS               33.40N 86.72W
04/10/2009  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY HAIL AT VALLEYDALE RD

0356 PM     HAIL             INVERNESS               33.40N 86.72W
04/10/2009  E1.75 INCH       SHELBY             AL   PUBLIC

            SOUTHERN PINES SUBDIVISION AT MEADOWBROOK AND HWY 119.

0400 PM     TSTM WND DMG     HOWELLS COVE            33.49N 86.16W
04/10/2009                   TALLADEGA          AL   EMERGENCY MNGR

            TREES DOWN ON HOWELLS COVE ROAD

0400 PM     HAIL             4 E CEDAR BLUFF         34.22N 85.53W
04/10/2009  E0.25 INCH       CHEROKEE           AL   AMATEUR RADIO

            NICEL HAIL

0402 PM     HAIL             GAYLESVILLE             34.27N 85.56W
04/10/2009  E0.25 INCH       CHEROKEE           AL   EMERGENCY MNGR

            NICKEL HAIL ON COUNTY RD 273

0402 PM     HAIL             CENTRE                  34.15N 85.67W
04/10/2009  E1.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            REPORTED AT THE HIGH SCHOOL.

0409 PM     TSTM WND DMG     SNEAD                   34.12N 86.40W
04/10/2009                   BLOUNT             AL   EMERGENCY MNGR

            STRUCTURE DAMAGED ON HWY 278 IN SNEAD. EXTENT OF DAMAGE
            UNKONOWN AT THIS TIME.

0415 PM     HAIL             VANDIVER                33.47N 86.51W
04/10/2009  E2.00 INCH       SHELBY             AL   AMATEUR RADIO

            HAIL FROM GOLFBALL TO HEN EGG SIZE FROM HIGHLAND LAKES TO
            VANDIVER.

0415 PM     HAIL             CHELSEA                 33.33N 86.64W
04/10/2009  E2.00 INCH       SHELBY             AL   AMATEUR RADIO

            HAIL UP TO 2 INCHES NEAR LIBERTY CHURCH ON HWY 47.

0428 PM     HAIL             GLENCOE                 33.96N 85.93W
04/10/2009  E0.50 INCH       ETOWAH             AL   AMATEUR RADIO

0435 PM     HAIL             S TALLADEGA             33.43N 86.10W
04/10/2009  E1.25 INCH       TALLADEGA          AL   EMERGENCY MNGR

            MARDISVILLE AREA ON HWY 21.

0440 PM     FUNNEL CLOUD     CEDAR BLUFF             34.22N 85.60W
04/10/2009                   CHEROKEE           AL   EMERGENCY MNGR

            REPORTED VIA THE EMA IN CEDAR BLUFF AREA.

0440 PM     HAIL             GAYLESVILLE             34.27N 85.56W
04/10/2009  E1.75 INCH       CHEROKEE           AL   AMATEUR RADIO

0440 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
04/10/2009  E1.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

0445 PM     HAIL             E CEDAR BLUFF           34.22N 85.60W
04/10/2009  E2.75 INCH       CHEROKEE           AL   AMATEUR RADIO

            REPORTED JUST EAST OF CEDAR BLUFF.

0505 PM     HAIL             N FOSTERS CROSS ROADS   33.42N 85.56W
04/10/2009  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            STARTED AS PEA, PROGRESSED TO QUARTER SIZED AT THE VFD.

0506 PM     HAIL             CHILDERSBURG            33.28N 86.35W
04/10/2009  E0.25 INCH       TALLADEGA          AL   EMERGENCY MNGR

0508 PM     HAIL             NW LINEVILLE            33.31N 85.75W
04/10/2009  E1.00 INCH       CLAY               AL   EMERGENCY MNGR

            IN THE DELTA COMMUNITY.

0520 PM     HAIL             NEWELL                  33.44N 85.40W
04/10/2009  E1.75 INCH       RANDOLPH           AL   EMERGENCY MNGR

0522 PM     HAIL             GADSDEN                 34.01N 86.01W
04/10/2009  E1.75 INCH       ETOWAH             AL   EMERGENCY MNGR

            AT THE EMA OFFICE DOWNTOWN.

0540 PM     HAIL             MONTEVALLO              33.11N 86.85W
04/10/2009  E1.25 INCH       SHELBY             AL   AMATEUR RADIO

            2 MILES NORTH OF JUNCTION OF HWY 25 AND HWY 49.

0540 PM     TSTM WND DMG     MONTEVALLO              33.11N 86.85W
04/10/2009                   SHELBY             AL   AMATEUR RADIO

            DEBRIS COVERING ROAD AT JUNCTION OF HWY 119 AND HWY 22.

0549 PM     HAIL             FAYETTEVILLE            33.15N 86.41W
04/10/2009  E1.00 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

            REPORTED BY FAYETTEVILLE VFD.

0600 PM     HAIL             ELLISVILLE              34.06N 85.61W
04/10/2009  E1.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED IN ELLISVILLE.

0602 PM     HAIL             THORSBY                 32.92N 86.71W
04/10/2009  E1.00 INCH       CHILTON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN THORSBY.

0606 PM     HAIL             N JACKSONVILLE          33.81N 85.76W
04/10/2009  E1.00 INCH       CALHOUN            AL   LAW ENFORCEMENT

            REPORTED BY ANIMAL CONTROL OFFICER

0608 PM     HAIL             S SYLACAUGA             33.18N 86.26W
04/10/2009  E1.75 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

            REPORTED BY COUNTY LINE VFD.

0645 PM     HAIL             ALEXANDER CITY          32.93N 85.93W
04/10/2009  E0.75 INCH       TALLAPOOSA         AL   LAW ENFORCEMENT

            PENNY SIZE HAIL WAS REPORTED AT ALEXANDER CITY.

&&

STEFKOVICH
Local storm report, Apr 10, 7:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/10/2009                   MARION             AL   EMERGENCY MNGR

            BARN BLOWN DOWN ON COUNTY ROAD 118.

&&

KSUMRALL
Local storm report, Apr 10, 7:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             1 S ROXANA              32.67N 85.67W
04/10/2009  E1.00 INCH       LEE                AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED JUST SOUTH OF ROXANA.

&&

LINHARES
Local storm report, Apr 10, 7:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             1 S DADEVILLE           32.82N 85.77W
04/10/2009  E1.75 INCH       TALLAPOOSA         AL   PUBLIC

            GOLF BALL SIZE HAIL REPORTED SOUTH OF DADEVILLE.

0730 PM     HAIL             DADEVILLE               32.83N 85.77W
04/10/2009  E1.75 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED JUST SOUTH OF DADEVILLE.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:05 PM CDTTornado WarningBMXChambers, Elmore, Lee, Macon, Tallapoosa55 min
Apr 10, 7:07 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Tallapoosa38 min
Apr 10, 7:18 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes, Montgomery, Perry57 min
Apr 10, 7:41 PM CDTTornado WarningBMXLee, Macon, Russell49 min
Apr 10, 7:58 PM CDTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Macon, Montgomery62 min
Apr 10, 8:24 PM CDTTornado WarningBMXLee, Russell21 min
Apr 10, 8:26 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes, Montgomery64 min
Apr 10, 8:37 PM CDTTornado WarningBMXLee, Macon, Russell68 min
Apr 10, 8:47 PM CDTTornado WarningBMXBullock, Macon, Montgomery58 min
Apr 10, 9:33 PM CDTTornado WarningBMXBarbour, Bullock, Macon, Russell57 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.